Austrian citizen dies after taking AstraZeneca COVID-19 vaccine | tmgspeakers : the webmagazine that talks about news !

Austrian citizen dies after taking AstraZeneca COVID-19 vaccine 

0 Comment

According to Austrian authorities, an individual died while another person fell ill after taking the AstraZeneca vaccine. This has led the government to suspend its vaccine rollout. 

According to a statement released by the Federal Office for Safety in Health Care (BASG), the agency said the two individuals were inoculated from the same batch of AstraZeneca vaccines. 

The 49 years old woman died from blood coagulation

The individual that died, a 49 years old nurse, passed from "severe coagulation disorders" while the second individual, a 35-year-old woman who worked in the same clinic as the first woman, had a pulmonary embolism that was also caused by blood clotting. 

In its statement, the agency said that there is no direct link between the plights of the nurses and the vaccine, but that they were suspending the vaccination program as a precautionary measure. 

BASG also said that it was currently investigating if the vaccine was responsible for the blood clotting. 

AstraZeneca is also investigating the case 

Blood clotting is not a known side effect of the vaccine. A representative of AstraZeneca spokesman said in a statement that there is currently no record that shows people having serious side effects to the vaccine. 

The representative added that all the vaccines were tested under strict quality controls and conditions before they are dispatched, and also reassured the public that AstraZeneca was working with the Austrian authorities to find out more about the case.  

The vaccine was approved for use by European Union regulators and the World Health Organization earlier this year. The side effects that were observed during clinical trials did lead to blood clotting or death. An assessment that was run to determine the safety of the vaccine found that in the 360,000 people that had taken the vaccine, none of them suffered side effects that were not online with the side effects witnessed during the clinical trials.